EconPapers    
Economics at your fingertips  
 

A fractionally integrated Wishart stochastic volatility model

Manabu Asai and Michael McAleer

Econometric Reviews, 2017, vol. 36, issue 1-3, 42-59

Abstract: There has recently been growing interest in modeling and estimating alternative continuous time multivariate stochastic volatility models. We propose a continuous time fractionally integrated Wishart stochastic volatility (FIWSV) process, and derive the conditional Laplace transform of the FIWSV model in order to obtain a closed form expression of moments. A two-step procedure is used, namely estimating the parameter of fractional integration via the local Whittle estimator in the first step, and estimating the remaining parameters via the generalized method of moments in the second step. Monte Carlo results for the procedure show a reasonable performance in finite samples. The empirical results for the S&P 500 and FTSE 100 indexes show that the data favor the new FIWSV process rather than the one-factor and two-factor models of the Wishart autoregressive process for the covariance structure.

Date: 2017
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://hdl.handle.net/10.1080/07474938.2015.1114235 (text/html)
Access to full text is restricted to subscribers.

Related works:
Working Paper: A Fractionally Integrated Wishart Stochastic Volatility Model (2013) Downloads
Working Paper: A Fractionally Integrated Wishart Stochastic Volatility Model (2013) Downloads
Working Paper: A Fractionally Integrated Wishart Stochastic Volatility Model (2013) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:taf:emetrv:v:36:y:2017:i:1-3:p:42-59

Ordering information: This journal article can be ordered from
http://www.tandfonline.com/pricing/journal/LECR20

Access Statistics for this article

Econometric Reviews is currently edited by Dr. Essie Maasoumi

More articles in Econometric Reviews from Taylor & Francis Journals
Bibliographic data for series maintained by ().

 
Page updated 2019-10-16
Handle: RePEc:taf:emetrv:v:36:y:2017:i:1-3:p:42-59